Alert archive / West Virginia / Wind Advisories in 2008

Wind Advisory 1, NWS Charleston, WV

January 8, 20084 counties in Kentucky; 9 counties in Ohio; 27 counties in West Virginia

NWS Charleston, WV issued this wind advisory at Jan 8, 2008, 3:47 AM EST for 4 counties in Kentucky; 9 counties in Ohio; 27 counties in West Virginia. It took effect at Jan 8, 2008, 7:00 PM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jan 8, 2008, 3:47 AM EST (08:47 UTC)
In effect from
Jan 8, 2008, 7:00 PM EST
Expired
Jan 9, 2008, 7:00 AM EST
In force
12 hr
Issued by
NWS Charleston, WV
All 40 counties

Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Athens County, OH, Gallia County, OH, Jackson County, OH, Lawrence County, OH, Meigs County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Washington County, OH, Barbour County, WV, Boone County, WV, Braxton County, WV, Cabell County, WV, Calhoun County, WV, Clay County, WV, Doddridge County, WV, Gilmer County, WV, Harrison County, WV, Jackson County, WV, Kanawha County, WV, Lewis County, WV, Lincoln County, WV, Logan County, WV, Mason County, WV, Mingo County, WV, Pleasants County, WV, Putnam County, WV, Ritchie County, WV, Roane County, WV, Taylor County, WV, Tyler County, WV, Upshur County, WV, Wayne County, WV, Wirt County, WV, Wood County, WV, Wyoming County, WV

The radar

The Charleston,WV radar (KRLX), 53 km from the middle of the area, began a volume at 08:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.8 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2008-01-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2008-01-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 352 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-189 J/kg
Mixed-layer LCL
1108 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
352 m²/s²
0-3 km storm-relative helicity
397 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KRLX 080847
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
347 AM EST TUE JAN 8 2008

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>007-009>011-
081700-
/O.NEW.KRLX.WI.Y.0001.080109T0000Z-080109T1200Z/
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-
WOOD-PLEASANTS-TYLER-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...
BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...
POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...CEREDO...
WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN...PARKERSBURG...
VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...
MIDDLEBOURNE
347 AM EST TUE JAN 8 2008

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM WEDNESDAY.

STRONG WINDS ARE EXPECTED AHEAD OF A POWERFUL COLD FRONT
TONIGHT...THAT WILL PUT AN END TO OUT SPRING LIKE WEATHER. ANY
SHOWER OR THUNDERSTORM COULD EASILY PRODUCE GUSTS ABOVE 45 MPH.

A WIND ADVISORY MEANS THAT SUSTAIN WINDS OF 31 TO 39 MPH...OR
GUSTS BETWEEN 46 TO 57 MPH ARE EXPECTED. STRONG WINDS CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$
5 follow-up statements
000 
WWUS71 KRLX 081454
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
954 AM EST TUE JAN 8 2008

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>007-009>011-
082300-
/O.CON.KRLX.WI.Y.0001.080109T0000Z-080109T1200Z/
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-
WOOD-PLEASANTS-TYLER-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...
BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...
POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...CEREDO...
WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN...PARKERSBURG...
VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...
MIDDLEBOURNE
954 AM EST TUE JAN 8 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM
EST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM
EST WEDNESDAY. 

STRONG WINDS ARE EXPECTED AHEAD OF A POWERFUL COLD FRONT
TONIGHT...THAT WILL PUT AN END TO OUT SPRING LIKE WEATHER. ANY
SHOWER OR THUNDERSTORM COULD EASILY PRODUCE GUSTS ABOVE 45 MPH.

A WIND ADVISORY MEANS THAT SUSTAIN WINDS OF 31 TO 39 MPH...OR
GUSTS BETWEEN 46 TO 57 MPH ARE EXPECTED. STRONG WINDS CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$
000 
WWUS71 KRLX 082248
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
548 PM EST TUE JAN 8 2008

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>007-009>011-
090700-
/O.CON.KRLX.WI.Y.0001.080109T0000Z-080109T1200Z/
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-
WOOD-PLEASANTS-TYLER-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...
BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...
POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...CEREDO...
WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN...PARKERSBURG...
VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...
MIDDLEBOURNE
548 PM EST TUE JAN 8 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY. 

STRONG WIND GUSTS ARE POSSIBLE OVERNIGHT...AHEAD OF A POWERFUL
COLD FRONT. ITS PASSAGE LATE TONIGHT...WILL PUT AN END TO OUT
SPRING LIKE WEATHER.

ANY SHOWER OR THUNDERSTORM COULD PRODUCE A GUST IN THE 40 TO 50
MPH RANGE...ESPECIALLY ACROSS EXPOSED HILLTOPS.

THE GUSTS WILL LIKELY BE FROM THE SOUTHWEST.

SECURE LOOSE LIGHT WEIGHT OBJECTS AROUND YOUR HOME. CONSTRUCTION
SITES ARE ALSO VULNERABLE LOCATIONS.

THESE GUSTY WINDS CAN MAKE DRIVING DIFFICULT TOO...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS71 KRLX 090527
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
1227 AM EST WED JAN 9 2008

OHZ066-083-084-091200-
/O.NEW.KRLX.HW.W.0001.080109T0527Z-080109T0900Z/
/O.EXT.KRLX.WI.Y.0001.000000T0000Z-080109T1200Z/
PERRY-JACKSON OH-VINTON-
INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN
1227 AM EST WED JAN 9 2008

...HIGH WIND WARNING IN EFFECT UNTIL 4 AM EST EARLY THIS
MORNING...
...WIND ADVISORY NOW IN EFFECT FROM 4 AM TO 7 AM EST THIS
MORNING...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 4 AM THIS MORNING. THE WIND
ADVISORY IS NOW IN EFFECT FROM 4 AM TO 7 AM THIS MORNING.

STRONG WIND GUSTS ARE POSSIBLE OVERNIGHT...AHEAD OF A POWERFUL
COLD FRONT. ITS PASSAGE LATE TONIGHT...WILL PUT AN END TO OUR SPRING
LIKE WEATHER.

ANY SHOWER COULD PRODUCE A GUST OVER 58 MPH THROUGH 4 AM. THIS
COULD CAUSE DOWNED TREES AND POWER OUTAGES. GUSTS WILL LIKELY BE
FROM THE SOUTHWEST.

SECURE LOOSE LIGHT WEIGHT OBJECTS AROUND YOUR HOME. CONSTRUCTION
SITES ARE ALSO VULNERABLE LOCATIONS.

THESE GUSTY WINDS CAN MAKE DRIVING DIFFICULT TOO...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

KYZ101>103-105-OHZ067-075-076-085>087-WVZ005>007-009>011-091200-
/O.CON.KRLX.WI.Y.0001.000000T0000Z-080109T1200Z/
GREENUP-CARTER-BOYD-LAWRENCE KY-MORGAN-ATHENS-WASHINGTON-MEIGS-
GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-WOOD-PLEASANTS-TYLER-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...MCCONNELSVILLE...STOCKPORT...
ATHENS...MARIETTA...BELPRE...POMEROY...GALLIPOLIS...IRONTON...
SOUTH POINT...KENOVA...CEREDO...WAYNE...HUNTINGTON...
POINT PLEASANT...NEW HAVEN...PARKERSBURG...VIENNA...ST. MARYS...
BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE
1227 AM EST WED JAN 9 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING. 

STRONG WIND GUSTS ARE POSSIBLE OVERNIGHT...AHEAD OF A POWERFUL
COLD FRONT. ITS PASSAGE EARLY THIS MORNING WILL PUT AN END TO OUR
SPRING LIKE WEATHER.

ANY SHOWER COULD PRODUCE A GUST IN THE 40 TO 50 MPH RANGE...ESPECIALLY
ACROSS EXPOSED HILLTOPS. THE GUSTS WILL LIKELY BE FROM THE
SOUTHWEST.

SECURE LOOSE LIGHT WEIGHT OBJECTS AROUND YOUR HOME. CONSTRUCTION
SITES ARE ALSO VULNERABLE LOCATIONS.

THESE GUSTY WINDS CAN MAKE DRIVING DIFFICULT TOO...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS71 KRLX 090648
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
148 AM EST WED JAN 9 2008

OHZ066-083-084-091200-
/O.EXT.KRLX.WI.Y.0001.000000T0000Z-080109T1200Z/
/O.CON.KRLX.HW.W.0001.000000T0000Z-080109T0900Z/
PERRY-JACKSON OH-VINTON-
INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN
148 AM EST WED JAN 9 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM EST EARLY THIS
MORNING...
...WIND ADVISORY NOW IN EFFECT UNTIL 7 AM EST THIS MORNING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 AM EST THIS MORNING. A
HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM EST EARLY THIS
MORNING. 

STRONG WIND GUSTS ARE POSSIBLE OVERNIGHT...AHEAD OF A POWERFUL
COLD FRONT. ITS PASSAGE LATE TONIGHT...WILL PUT AN END TO OUR
SPRING LIKE WEATHER.

ANY SHOWER COULD PRODUCE A GUST OVER 58 MPH THROUGH 4 AM. THIS
COULD CAUSE DOWNED TREES AND POWER OUTAGES. GUSTS WILL LIKELY BE
FROM THE SOUTHWEST.

SECURE LOOSE LIGHT WEIGHT OBJECTS AROUND YOUR HOME. CONSTRUCTION
SITES ARE ALSO VULNERABLE LOCATIONS.

THESE GUSTY WINDS CAN MAKE DRIVING DIFFICULT TOO...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

WVZ008-013>020-024>032-034>040-046-047-091200-
/O.EXA.KRLX.WI.Y.0001.000000T0000Z-080109T1200Z/
JACKSON WV-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-
DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-
TAYLOR-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-
POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...RAVENSWOOD...RIPLEY...HARTS...
ALUM CREEK...HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON...
SOUTH CHARLESTON...SAINT ALBANS...SPENCER...ELIZABETH...
GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION...WILLIAMSON...
LOGAN...CHAPMANVILLE...MAN...MADISON...CLAY...SUTTON...GASSAWAY...
BURNSVILLE...GLENVILLE...WESTON...CLARKSBURG...BRIDGEPORT...
GRAFTON...MULLENS...OCEANA...PINEVILLE...BECKLEY...OAK HILL...
FAYETTEVILLE...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...
WEBSTER SPRINGS...BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON...
ELKINS
148 AM EST WED JAN 9 2008

...WIND ADVISORY IN EFFECT UNTIL 7 AM EST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST THIS MORNING. 

STRONG WIND GUSTS ARE POSSIBLE OVERNIGHT...AHEAD OF A POWERFUL
COLD FRONT. ITS PASSAGE EARLY THIS MORNING WILL PUT AN END TO OUR
SPRING LIKE WEATHER.

ANY SHOWER COULD PRODUCE A GUST IN THE 40 TO 50 MPH RANGE...
ESPECIALLY ACROSS EXPOSED HILLTOPS. THE GUSTS WILL LIKELY BE FROM
THE SOUTHWEST.

SECURE LOOSE LIGHT WEIGHT OBJECTS AROUND YOUR HOME. CONSTRUCTION
SITES ARE ALSO VULNERABLE LOCATIONS.

THESE GUSTY WINDS CAN MAKE DRIVING DIFFICULT TOO...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

KYZ101>103-105-OHZ067-075-076-085>087-WVZ005>007-009>011-091200-
/O.CON.KRLX.WI.Y.0001.000000T0000Z-080109T1200Z/
GREENUP-CARTER-BOYD-LAWRENCE KY-MORGAN-ATHENS-WASHINGTON-MEIGS-
GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-WOOD-PLEASANTS-TYLER-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...MCCONNELSVILLE...STOCKPORT...
ATHENS...MARIETTA...BELPRE...POMEROY...GALLIPOLIS...IRONTON...
SOUTH POINT...KENOVA...CEREDO...WAYNE...HUNTINGTON...
POINT PLEASANT...NEW HAVEN...PARKERSBURG...VIENNA...ST. MARYS...
BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE
148 AM EST WED JAN 9 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING. 

STRONG WIND GUSTS ARE POSSIBLE OVERNIGHT...AHEAD OF A POWERFUL
COLD FRONT. ITS PASSAGE EARLY THIS MORNING WILL PUT AN END TO OUR
SPRING LIKE WEATHER.

ANY SHOWER COULD PRODUCE A GUST IN THE 40 TO 50 MPH RANGE...
ESPECIALLY ACROSS EXPOSED HILLTOPS. THE GUSTS WILL LIKELY BE FROM
THE SOUTHWEST.

SECURE LOOSE LIGHT WEIGHT OBJECTS AROUND YOUR HOME. CONSTRUCTION
SITES ARE ALSO VULNERABLE LOCATIONS.

THESE GUSTY WINDS CAN MAKE DRIVING DIFFICULT TOO...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS71 KRLX 090818
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
318 AM EST WED JAN 9 2008

OHZ066-083-084-090930-
/O.CAN.KRLX.HW.W.0001.000000T0000Z-080109T0900Z/
/O.CAN.KRLX.WI.Y.0001.000000T0000Z-080109T1200Z/
PERRY-JACKSON OH-VINTON-
INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN
318 AM EST WED JAN 9 2008

...HIGH WIND WARNING IS CANCELLED...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELED THE HIGH
WIND WARNING. THE WIND ADVISORY HAS BEEN CANCELED. 

WITH THE COLD FRONT RACING OFF TO THE EAST...WINDS HAVE FALLEN
BELOW ADVISORY CRITERIA...THUS WIND HEADLINES HAVE BEEN CANCELED.
GUSTS COULD STILL APPROACH 40 MPH THROUGH DAYBREAK. THEY WILL
BECOME CALM BY SUNSET.

$$

KYZ101>103-105-OHZ067-075-076-085>087-WVZ005>011-013>020-024>026-
029-034-090930-
/O.CAN.KRLX.WI.Y.0001.000000T0000Z-080109T1200Z/
GREENUP-CARTER-BOYD-LAWRENCE KY-MORGAN-ATHENS-WASHINGTON-MEIGS-
GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-
TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-
MINGO-LOGAN-BOONE-GILMER-WYOMING-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...MCCONNELSVILLE...STOCKPORT...
ATHENS...MARIETTA...BELPRE...POMEROY...GALLIPOLIS...IRONTON...
SOUTH POINT...KENOVA...CEREDO...WAYNE...HUNTINGTON...
POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG...
VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...
MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY...
HURRICANE...CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS...
SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO...
WEST UNION...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON...
GLENVILLE...MULLENS...OCEANA...PINEVILLE
318 AM EST WED JAN 9 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELED THE WIND
ADVISORY. 

WITH THE COLD FRONT RACING OFF TO THE EAST...WINDS HAVE FALLEN
BELOW ADVISORY CRITERIA...THUS WIND HEADLINES HAVE BEEN CANCELED.
GUSTS COULD STILL APPROACH 40 MPH THROUGH DAYBREAK. THEY WILL
BECOME CALM BY SUNSET.

$$

WVZ027-028-030>032-035>040-046-047-091200-
/O.CON.KRLX.WI.Y.0001.000000T0000Z-080109T1200Z/
CLAY-BRAXTON-LEWIS-HARRISON-TAYLOR-RALEIGH-FAYETTE-NICHOLAS-
WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...CLAY...SUTTON...GASSAWAY...BURNSVILLE...
WESTON...CLARKSBURG...BRIDGEPORT...GRAFTON...BECKLEY...OAK HILL...
FAYETTEVILLE...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...
WEBSTER SPRINGS...BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON...
ELKINS
318 AM EST WED JAN 9 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING. 

STRONG WIND GUSTS ARE POSSIBLE OVERNIGHT...AHEAD OF A POWERFUL
COLD FRONT. ITS PASSAGE EARLY THIS MORNING WILL PUT AN END TO OUR
SPRING LIKE WEATHER.

ANY SHOWER COULD PRODUCE A GUST IN THE 40 TO 50 MPH RANGE...
ESPECIALLY ACROSS EXPOSED HILLTOPS. THE GUSTS WILL LIKELY BE FROM
THE SOUTHWEST.

SECURE LOOSE LIGHT WEIGHT OBJECTS AROUND YOUR HOME. CONSTRUCTION
SITES ARE ALSO VULNERABLE LOCATIONS.

THESE GUSTY WINDS CAN MAKE DRIVING DIFFICULT TOO...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this wind advisory went out at Jan 8, 12:39 AM EST, 3 hours 8 minutes earlier.

Area forecast discussion, Jan 8, 12:39 AM EST, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
1239 AM EST TUE JAN 8 2008

.SYNOPSIS...
VERY WARM WEATHER WITH NEAR RECORD HIGH TEMPERATURES TUESDAY. A
STRONG COLD FRONT CROSSES THE AREA TUESDAY NIGHT...WITH DRIER AND
COOLER WEATHER WEDNESDAY. WET WEATHER EXPECTED THURSDAY NIGHT.

&&

.NEAR TERM /THROUGH TODAY/...
MOST CLOUD COVER HAS LIFTED UP INTO HIGH-BASED AC OR CI THAT AREA
ASOS/S CANNOT SEE. WINDS STILL PUFFING AT MOST LOCATIONS...OTHER
THAN EKN...WHERE FOG HAS MANAGED TO FORM DUE TO THE CALM WINDS.

EXPECT THESE GENERAL TRENDS TO CONTINUE...WITH CLOUDS THICKENING
UP A BIT IN THE WESTERN COUNTIES TOWARDS MORNING AS FRONT
CONTINUES ITS APPROACH. TEMPERATURES GENERALLY OKAY...EXCEPT IN
VALLEY LOCATIONS WHERE WINDS HAVE DROPPED OFF...LIKE EKN. NEEDED
TO LOWER MIN TEMPS IN THESE AREAS.

REST OF FORECAST ON TRACK.

&&

.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
A COLD FRONT MOVES THROUGH TUESDAY NIGHT WITH SOME SPEED TO IT...AND
BRINGS WITH IT A ROUND OF SHOWERS. FORECAST ISSUES CONCENTRATED ON
TIMING OF FROPA...AND POSSIBILITY OF THUNDER. IN TERMS OF
TIMING...NAM IS A LITTLE QUICKER THAN THE GFS...AND FEEL THAT THE
NAM TIMING IS REASONABLE. THIS WILL BRING THE FRONT INTO THE
NORTHWESTERN ZONES SHORTLY AFTER 00Z WED...AND CLEARS OUT WEDNESDAY
MORNING. DO NOT EXPECT MUCH IN THE WAY OF LINGERING MOISTURE...LESS
THE NORTHEAST COUNTIES...AND LEFT SCHC IN A TAD LONGER...BUT
OVERALL...EXPECTING THE SKY TO CLEAR RAPIDLY OVER THE REMAINDER OF
THE CWA AS THE COLUMN DRIES.

IN TERMS OF THUNDER...THINKING POTENTIAL HERE WILL DIMINISH AS THE
FRONT MOVES TOWARDS THE SOUTHEAST OHIO COUNTIES. CAPE DISAPPEARS FOR
THE MOST PART AS THE EVENING PROGRESSES AND LI VALUES INCREASE...SO
DO NOT THINK THERE WILL BE ANY/ENOUGH THUNDER TO WARRANT POPULATION
OF THE WEATHER GRIDS.

BOTH PRESSURE FALLS PRIOR TO FROPA AND PRESSURE RISES AFTER FROPA
WILL BE ON THE ORDER OF 4HPA/3HR...DEPICTING WINDIER CONDITIONS
ACROSS THE CWA. FELT THE NAM BEST REPRESENTED THIS...AND POPULATED
THE WIND GRIDS WITH THIS PARTICULAR MODEL.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
STILL NEED TO MONITOR THURSDAY-THURSDAY NIGHT SYSTEM FOR POSSIBLE
WATER/FLOODING ISSUES. WILL INCLUDE THAT SYSTEM IN THE HAZARDOUS
WEATHER OUTLOOK.  12Z GFS TRIES TO SHUNT DEEPER MOISTURE TO OUR EAST.

LIKE YESTERDAYS SOLUTIONS...LOW LEVEL MOISTURE LINGERS ON FRIDAY
AND SATURDAY WITH WEAK UPPER AIR DISTURBANCES PASSING.  SO SOME
20 AND 30 POPS LINGERING WITH LIGHT RAIN AND SNOW SHOWERS.

BROAD TROF IN THE MISSISSIPPI VALLEY ON BOTH GFS AND ECWMF FOR
SUNDAY.  NOT REAL IMPRESSED WITH ANY ORGANIZATION.  MOISTURE ALONG
SE COAST...MAY BRUSH US LATE SUNDAY-SUNDAY NIGHT..PER 12Z GFS
SOLUTION.  ECMWF EVEN HAS THAT MOISTURE FURTHER OUT TO SEA. IN WAKE
OF THAT FEATURE...SNOW SHOWERS AND LOW LEVEL MOISTURE FOR DAY 7
SEEMS TO BE FAVORED.

MAIN THEME SEEMS TO BE THE RETURN OF WINTER...STARTING OVER THE
WEEKEND...WITH 500 RIDGE BUILDING OVER THE WEST COAST.

&&

.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
VFR WX THRU MOST OF THE PD.  IFR FG AT EKN WILL LAST PART OF THE
OVERNIGHT THEN WINDS PICK TWRD DAWN SKYROCKETING THEM BACK TO VFR.
THE BIG STORY THRU 5Z WED IS THE WINDS.  THEY PICK UP AROUND MIDDAY
BTWN 15 TO 20KTS WITH GUSTS LATER THIS AFTN POSSIBLY EXCEEDING 30KTS
OUT OF THE S.  A BRIEF DROP IN SPEED WITH THE ONSET OF
DUSK...ESPECIALLY AT EKN.

INTRODUCED IFR WX AT PKB AS A STRONG COLD FRONT APPROACHES RIGHT AT
THE END OF THE FCST.  GUSTY RW AND THUNDER ARE POSSIBLE.  COVERED
THUNDER WITH CB MENTION FOR THE TIME BEING.

AVIATION OUTLOOK /BEYOND 06Z WEDNESDAY/...IFR WEATHER EXPECTED TUE
NGT BTWN 6-15Z AS COLD FRONT PASSES.  GUSTY SHOWERS WITH PSBL
THUNDER COULD PACK WINDS ABOVE 40KTS.

RAIN MAY CAUSE IFR WEATHER THURSDAY NIGHT.

&&

.CLIMATE...
RECORD HIGHS WERE SET AT CRW...HTS...PKB...AND BKW TODAY.
PLEASE SEE THE APPROPRIATE RER OR CLI PRODUCTS FOR DETAILS.

RECORD WARMTH IS AGAIN POSSIBLE TUESDAY.  HERE ARE THE NUMBERS TO
BEAT FOR AREA SITES.

JAN 8TH
CRW 72/1937
HTS 74/1937
BKW 64/1965
EKN 72/1937
PKB 71/1937

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...JSH
NEAR TERM...CL
SHORT TERM...26
LONG TERM...IM BATTY
AVIATION...29
CLIMATE...CL
Hazardous weather outlook, Jan 7, 5:10 PM EST, 10 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
510 PM EST MON JAN 7 2008

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-046-047-082215-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-
CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-
ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
510 PM EST MON JAN 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SHOWERS OUT AHEAD OF A STRONG COLD FRONT TUESDAY NIGHT COULD BE
GUSTY.  A STRONG THUNDERSTORM IS EVEN POSSIBLE.  WIND GUSTS COULD
REACH 40 TO 50 MPH...ENOUGH TO WARRANT A WIND ADVISORY.  AN ADVISORY
OR SPECIAL WEATHER STATEMENTS MAY BE NEEDED LATE WEDNESDAY DEPENDING
UPON HOW WIDESPREAD THESE STRONG WIND GUSTS WILL BE.

ALSO...ANOTHER RAIN SYSTEM ON THURSDAY AND THURSDAY NIGHT COULD
PRODUCE SOME HEAVIER RAIN. THE AXIS OF THE HEAVIER RAIN REMAINS
UNCERTAIN. THE NATIONAL WEATHER SERVICE WILL BE MONITORING ITS
DEVELOPMENT...FOR THE POSSIBILITY OF FLOOD WATCHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KTB

Nearby

Wind Advisories in West Virginia, 2008Wind Advisories in Ohio, 2008Wind Advisories in Kentucky, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.